Alert archive / Colorado / Tornado Warnings in 2007
Tornado Warning 44, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Apr 24, 2007, 3:27 PM MDT for Cheyenne County, Colorado. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2007, 3:27 PM MDT (21:27 UTC)
- Expired
- Apr 24, 2007, 4:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 83 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 242128 TORGLD COC017-242230- /O.NEW.KGLD.TO.W.0044.070424T2127Z-070424T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 327 PM MDT TUE APR 24 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... NORTHERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO... * UNTIL 430 PM MDT * AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS REDEVELOPING ACROSS NORTHERN CHEYENNE COUNTY. ANY OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING A BRIEF TORNADO AT ANY TIME. MOVEMENT WAS SOUTH AT AROUND 10 MPH. * THE LINE OF TORNADO PRODUCING STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF YOU ARE OUTDOORS...SEEK SHELTER IMMEDIATELY IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...FIND A CULVERT...DITCH...OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3903 10205 3902 10316 3882 10317 3884 10205 $$ KILLINGSWORTH
1 follow-up statement
000 WWUS53 KGLD 242226 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 426 PM MDT TUE APR 24 2007 COC017-242236- /O.EXP.KGLD.TO.W.0044.000000T0000Z-070424T2230Z/ CHEYENNE CO- 426 PM MDT TUE APR 24 2007 ...THE TORNADO WARNING FOR NORTHERN CHEYENNE COUNTY EXPIRES AT 430 PM MDT... A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN CHEYENNE COUNTY. LAT...LON 3903 10205 3902 10316 3882 10317 3884 10205 $$ MCGUIRE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Apr 24, 2:52 PM MDT, 35 minutes earlier.
Area forecast discussion, Apr 24, 2:52 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 252 PM MDT TUE APR 24 2007 .DISCUSSION...TORNADO WATCH 172 REMAINS IN EFFECT UNTIL 00Z WEDNESDAY. THE 20Z SURFACE ANALYSIS PLACES THE SURFACE LOW OVER THE EXTREME SOUTHEAST CORNER OF COLORADO. WATER VAPOR IMAGERY INDICATING THE MAIN UPPER LOW OVER EASTERN COLORADO. RADAR ACTIVE WITH SCATTERED SHOWERS AND STORMS MAINLY OVER THE NORTHWEST HALF OF THE FORECAST AREA. THE UPPER LOW IS PROGGED TO MOVE INTO THE OKLAHOMA PANHANDLE TONIGHT AND THEN INTO CENTRAL OKLAHOMA ON WEDNESDAY. THE LOW IS EXPECTED TO MOVE INTO SOUTHEAST KANSAS/NORTHEAST OKLAHOMA WEDNESDAY NIGHT. NORTHWEST FLOW FOLLOWS ON THURSDAY AND CONTINUES THROUGH FRIDAY NIGHT. SURFACE LOW PRESSURE WILL MOVE INTO WESTERN OKLAHOMA TONIGHT AND NORTH CENTRAL OKLAHOMA ON WEDNESDAY. BY WEDNESDAY NIGHT THE SURFACE LOW MOVES INTO SOUTHEAST KANSAS AND INTO EASTERN MISSOURI BY THURSDAY. HIGH PRESSURE STARTS BUILDING IN THURSDAY NIGHT THROUGH FRIDAY NIGHT. THE MAIN ISSUES ARE CHANCES FOR WEAK TORNADOES OR LANDSPOUTS THIS EVENING AND PRECIP TYPE IN THE WEST AND POPS. FIRST...THE WEAK TORNADO POTENTIAL. SURFACE BOUNDARY WRAPPED NEAR THE LOW CENTER IS PROVIDING THE FOCUS FOR NUMEROUS WEAK SHORT-LIVED TORNADOES ACROSS CHEYENNE COUNTY COLORADO AND WALLACE COUNTY KANSAS. WIND SHEAR NEAR THIS BOUNDARY APPEARS TO BE IDEAL FOR THESE QUICK SPINUPS. EXPECT THIS BOUNDARY TO PERSIST THROUGH THE REST OF THIS AFTERNOON AND INTO PART OF THE EVENING. AS THE LOW MOVES SLOWLY SOUTHEAST THIS WILL SHIFT THE THREAT TO THE SOUTH ACROSS THE SOUTHERNMOST ZONES...SOUTHERN WALLACE..WICHITA...GREELEY AND CHEYENNE COUNTY COLORADO. DYNAMICS AND MOISTURE WILL CONTINUE TO PRODUCE WIDESPREAD PRECIPITATION TONIGHT THROUGH WEDNESDAY AS THE SLOW MOVING LOW MOVES ACROSS A FAVORABLE TRACK FOR THE FORECAST AREA. PLAN TO KEEP DEFINITE POPS FOR TONIGHT WITH ENOUGH INSTABILITY FOR THUNDERSTORMS THROUGH AROUND 06Z. SHOWERS WILL CONTINUE AFTER 06Z WITH LIGHTER RAINFALL INTENSITIES. FORECAST SOUNDINGS FOR FLAGLER COLORADO INDICATING THAT SOME SNOW COULD MIX IN FROM 06Z THROUGH AT LEAST 12Z WEDNESDAY. CURRENT FORECAST HAS THIS RAIN/SNOW MIX FOR WESTERN PORTIONS OF THE EASTERN COLORADO COUNTIES AND WILL KEEP. ANY ACCUMULATIONS SHOULD BE LIGHT WITH WARM GROUND AND MIXED WITH RAIN. THE FORECAST SOUNDING INDICATES THAT PRECIPITATION SHOULD CHANGE BACK TO RAIN AFTER 12Z WEDNESDAY. SHOWERS WILL BE ONGOING THROUGH WEDNESDAY BUT POPS SHOULD DECREASE FROM WEST TO EAST WITH THE MAIN UPPER LOW MOVING FROM SOUTH CENTRAL TO SOUTHEAST KANSAS. BY WEDNESDAY EVENING CHANCE TO SLIGHT CHANCE POPS IN THE EASTERN ZONES WILL BE ALL THAT REMAINS. A SMALL PART OF THE EASTERN ZONES MAY KEEP SLIGHT CHANCE POPS PAST 06Z THURSDAY. THURSDAY SHOULD BE DRY WITH SUBSIDENCE. HOWEVER BY THURSDAY EVENING ANOTHER SHORTWAVE IS IMPINGING UPON THE WESTERN FORECAST AREA SO HAVE INCLUDED A SLIGHT CHANCE OF SHOWERS THERE. DO NOT SEE ENOUGH INSTABILITY TO ADD THUNDER ESPECIALLY SINCE THE ACTIVITY SHOULD OCCUR LATE IN THE EVENING. MOISTURE AND FORCING WILL SPREAD SOUTHEAST ACROSS THE REST OF THE FORECAST AREA AFTER 06Z AND CONTINUE INTO FRIDAY MORNING. SUBSIDENCE AND RESULTING DRY WEATHER FOLLOWS FRIDAY AFTERNOON AND NIGHT. IN THE EXTENDED...A RIDGE WEST OF THE ROCKIES WILL MOVE EAST INTO THE PLAINS BY MONDAY. THE RIDGE WILL MOVE FURTHER EAST ON TUESDAY PUTTING THE FORECAST AREA INTO SOUTHWEST FLOW. SURFACE HIGH PRESSURE WILL CONTINUE OVER THE FORECAST AREA SATURDAY/SUNDAY. A TROUGH MOVES INTO EASTERN COLORADO MONDAY/TUESDAY. THE ECMWF IS MUCH WEAKER WITH THIS TROUGH. FOR NOW WILL KEEP NIL POPS THROUGH SUNDAY AND THEN SILENT POPS FOR MONDAY/TUESDAY. 850MB TEMPERATURES WARM INTO THE LOWER 20S BY MONDAY. SATURDAY AND SUNDAY SHOULD WARM FROM THE UPPER 70S TO NEAR 80. TEMPERATURES FOR MONDAY AND TUESDAY REMAIN IN THE UPPER 70S/LOW 80S ASSUMING THE RIDGE WILL REMAIN. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
Hazardous weather outlook, Apr 24, 11:16 AM MDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1116 AM MDT TUE APR 24 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251330- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1116 AM MDT TUE APR 24 2007 /1216 PM CDT TUE APR 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT TORNADO WATCH 172 IS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES IN NORTHWEST KANSAS...DECATUR...GRAHAM...NORTON AND SHERIDAN. A FLOOD WARNING IS IN EFFECT UNTIL 1000 PM CDT THIS EVENING FOR THE FOLLOWING COUNTY IN NORTHEAST COLORADO...YUMA...THE FOLLOWING COUNTIES IN NORTHWEST KANSAS...CHEYENNE...DECATUR...RAWLINS...AND THE FOLLOWING COUNTIES IN SOUTHWEST NEBRASDA...DUNDY...HITCHCOCK AND RED WILLOW. WIDESPREAD FLOODING HAS BEEN REPORTED AND WILL CONTINUE THROUGHOUT THE DAY ALONG WITH FLASH FLOODING...ESPECIALLY AS STORMS MOVE OVER AREAS WHICH HAVE PREVIOUSLY RECEIVED SIGNIFICANT AMOUNTS OF HEAVY RAIN. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE TRI- STATE REGION LATE THIS MORNING THROUGH EARLY EVENING WITH THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. A FEW ISOLATED TORNADOES ARE POSSIBLE WITH THESE STORMS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE TRI-STATE REGION AHEAD OF THE LOW PRESSURE CENTER THAT WILL BE DEEPENING OVER SOUTHEAST COLORADO AND TRACKING ACROSS SOUTHWEST KANSAS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. LOCKHART/BLM
In the hours before
Special weather statement, Apr 24, 1:43 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 143 PM MDT TUE APR 24 2007 KSZ001-242015- CHEYENNE- 243 PM CDT TUE APR 24 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHEYENNE COUNTY IN NORTHWEST KANSAS... AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHEELER...OR 9 MILES EAST OF ST. FRANCIS... AND MOVING NORTHWEST AT 35 MPH. THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 3 AND 26. MENTZER
Local storm report, Apr 24, 1:49 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
149 PM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TORNADO 2 N WESKAN 38.89N 101.96W
04/24/2007 WALLACE KS NWS EMPLOYEE
&&
MENTZERLocal storm report, Apr 24, 1:59 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
159 PM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TORNADO 16 S BURLINGTON 39.07N 102.27W
04/24/2007 KIT CARSON CO TRAINED SPOTTER
NEAR HIGHWAY 385. BRIEF TOUCHDOWN.
&&
MENTZERSpecial weather statement, Apr 24, 2:01 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 201 PM MDT TUE APR 24 2007 COZ090-242030- YUMA COUNTY- 201 PM MDT TUE APR 24 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF IDALIA...OR 34 MILES WEST OF ST. FRANCIS...AND MOVING NORTHWEST AT 40 MPH. DIME SIZED HAIL AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. MENTZER
Local storm report, Apr 24, 2:07 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
207 PM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TORNADO NNW CHEYENNE WELLS 38.82N 102.35W
04/24/2007 CHEYENNE CO LAW ENFORCEMENT
&&
MMCGUIRELocal storm report, Apr 24, 2:08 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
208 PM MDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TORNADO 26 NW CHEYENNE WELLS 39.08N 102.69W
04/24/2007 KIT CARSON CO LAW ENFORCEMENT
&&
MMCGUIREThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:30 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 60 min |
| Apr 23, 8:00 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 60 min |
| Apr 23, 8:08 PM MDT | Tornado Warning | GLD | Yuma | 52 min |
| Apr 23, 8:15 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 45 min |
| Apr 23, 8:34 PM MDT | Tornado Warning | GLD | Yuma | 26 min |
| Apr 23, 9:02 PM MDT | Flash Flood Warning | GLD | Yuma | 58 min |
| Apr 23, 9:15 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 60 min |
| Apr 23, 9:18 PM MDT | Tornado Warning | GLD | Yuma | 42 min |
| Apr 23, 9:21 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 54 min |
| Apr 23, 9:32 PM MDT | Tornado Warning | GLD | Yuma | 58 min |
| Apr 23, 10:28 PM MDT | Tornado Warning | GLD | Yuma | 47 min |
| Apr 23, 11:02 PM MDT | Flash Flood Warning | GLD | Yuma | 3 hr |
| Apr 24, 8:50 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 55 min |
| Apr 24, 9:19 AM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 40 min |
| Apr 24, 10:01 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 23 min |
| Apr 24, 10:33 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 57 min |
| Apr 24, 11:31 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 29 min |
| Apr 24, 12:14 PM MDT | Tornado Warning | GLD | Cheyenne | 31 min |
| Apr 24, 12:55 PM MDT | Tornado Warning | GLD | Cheyenne | 50 min |
| Apr 24, 1:37 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 53 min |
| Apr 24, 1:48 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 57 min |
| Apr 24, 2:40 PM MDT | Tornado Warning | GLD | Kit Carson | 65 min |
| Apr 24, 4:22 PM MDT | Tornado Warning | GLD | Cheyenne | 40 min |
| Apr 24, 4:56 PM MDT | Flash Flood Warning | GLD | Kit Carson | 3 hr |
Nearby
Tornado Warnings in Colorado, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.